Vermont, 2010

High Wind in Vermont, December 12, 2010

December 12, 2010 · NWS BTV · 3 events in 3 counties and zones

A deep and strong low pressure system traveled across the central United States into the lower Great Lakes on December 12th. Meanwhile, low pressure developed along the frontal boundary of the Great Lakes storm in the mid-Atlantic states and strengthened as it moved across New York into the St.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A deep and strong low pressure system traveled across the central United States into the lower Great Lakes on December 12th. Meanwhile, low pressure developed along the frontal boundary of the Great Lakes storm in the mid-Atlantic states and strengthened as it moved across New York into the St. Lawrence River Valley.

A strong south-southeast low level jet stream of 75 to 85 mph accompanied these systems, but ran into a cold, stable air mass near the ground, thus strong to damaging surface winds were confined to isolated communities along the downslope regions of the central and northern Green Mountains of Vermont.

Approximately 5,000 utility customers lost power in eastern Chittenden, eastern Addison and Lamoille counties with several reports of downed trees and tree limbs due to strong winds. Peak wind gust was recorded in Cambridge (Lamoille county) at 65 mph. Other communities affected included Bristol, Lincoln, Hanksville, Nashville, Underhill and Jeffersonville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 12, 7:18 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Dec 12, 7:18 AM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
718 AM EST SUN DEC 12 2010

.SYNOPSIS...
LOW PRESSURE WILL MOVE UP ALONG THE SAINT LAWRENCE RIVER VALLEY
TODAY AND TONIGHT...SPREADING PRECIPITATION OVER THE NORTH COUNTRY.
THIS PRECIPITATION WILL START OUT AS A MIX OF SNOW...SLEET...AND
FREEZING RAIN THIS MORNING BUT WILL CHANGE OVER TO RAIN THIS
AFTERNOON AS TEMPERATURES WARM INTO THE 40S. BREEZY CONDITIONS ARE
ALSO EXPECTED TODAY WITH SOUTHWEST WINDS REACHING 15 TO 25 MPH WITH
GUSTS TO 50 MPH OR MORE POSSIBLE. RAIN WILL CONTINUE THROUGH TONIGHT
BEFORE CHANGING OVER TO SNOW DURING THE DAY MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 442 AM EST SUNDAY...LOW PRESSURE CURRENTLY NEAR THE
MICHIGAN/INDIANA/OHIO TRIPLE POINT WILL TREK NORTHEAST TODAY AND
TONIGHT...MOVING UP ALONG THE SAINT LAWRENCE VALLEY AND
EVENTUALLY INTO QUEBEC. PRECIPITATION ASSOCIATED WITH THE WARM
AIR ADVECTION AHEAD OF THIS SYSTEM IS ALREADY POISED TO MOVE INTO
THE SAINT LAWRENCE VALLEY THIS MORNING...AND WILL SPREAD OVER THE
FORECAST AREA FROM SOUTHWEST TO NORTHEAST THROUGH THIS MORNING.
TEMPERATURES ARE BELOW FREEZING AREAWIDE THIS MORNING...AND WITH
THE AFOREMENTIONED WAA ALOFT PRECIPITATION WILL START OUT AS SNOW
BEFORE QUICKLY CHANGING OVER TO SLEET AND PERHAPS SOME FREEZING
RAIN. FOR MOST LOCATIONS THE WINTRY MIX WILL ONLY LAST A FEW
HOURS AS TEMPERATURES QUICKLY WARM INTO THE MID 30S BY LATE
MORNING. THE ONLY EXCEPTION WILL BE THE SAINT LAWRENCE VALLEY
WHERE NORTHEAST WINDS WILL KEEP TEMPERATURES BELOW FREEZING INTO
THE EARLY AFTERNOON. LIGHT ICE ACCUMULATIONS OF UP TO A TENTH OF
AN INCH ARE POSSIBLE HERE...SO HAVE CONTINUED WITH THE WINTER
WEATHER ADVISORY FOR SAINT LAWRENCE AND NORTHERN FRANKLIN
COUNTIES THROUGH 18Z. ELSEWHERE...SNOW AND SLEET ACCUMULATIONS
WILL GENERALLY BE AN INCH OR LESS...JUST ENOUGH TO MAKE TRAVELING
JUST A BIT TRICKY. THE CHAMPLAIN VALLEY SHOULD BE THE QUICKEST TO
WARM UP AND CHANGE OVER TO RAIN WHILE THE HIGHER ELEVATIONS WILL
BE SLOWER TO FOLLOW SUIT. OTHER THAN A FEW COLD POCKETS IN THE
NORTHEAST KINGDOM AND FAR NORTHERN NEW YORK...ALL AREAS SHOULD BE
WARM ENOUGH FOR RAIN BY 2 PM THIS AFTERNOON. HIGHS TODAY WILL
RANGE FROM NEAR 40 TO AROUND 45.

THE BIGGEST CONCERN FOR TODAY IS GUSTY TO STRONG SOUTHEAST WINDS
THAT WILL DEVELOP BY EARLY AFTERNOON AND CONTINUE INTO THE EVENING.
850MB WINDS WILL APPROACH 80 KNOTS BY THIS AFTERNOON...BUT WITH THE
RECENT SNOWPACK DO NOT EXPECT TO MIX QUITE THAT HIGH. STILL...THE
USUAL FAVORED SPOTS ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS
WILL SEE GUSTS OF 60 TO 70 MPH. HIGH WIND WARNINGS CONTINUE FOR
THESE LOCATIONS. MUCH OF THE REST OF VERMONT...INCLUDING THE
CHAMPLAIN VALLEY...AND THE NORTHWESTERN SIDE OF THE ADIRONDACKS WILL
ALSO EXPERIENCE GUSTY WINDS THOUGH NOT TO THE SAME MAGNITUDE. GUSTS
OF 45 TO 50 MPH CAN BE EXPECTED IN THESE LOCATIONS. SCATTERED TO
NUMEROUS POWER OUTAGES ARE POSSIBLE AS TREES COME DOWN ON POWER
LINES.

FOR TONIGHT...RAIN CONTINUES AS TEMPERATURES REMAIN ABOVE FREEZING
IN MOST LOCATIONS. SOME SNOW MAY MIX IN LATER TONIGHT IN NORTHERN
NEW YORK BUT ANY ACCUMULATION SHOULD BE FAIRLY MINOR.THE WINDS WILL
GRADUALLY SUBSIDE OVERNIGHT AS THE JET ALOFT SHIFTS EAST OF THE
FORECAST AREA. GUSTS OF 25-35 MPH WILL CONTINUE TO BE POSSIBLE
HOWEVER ESPECIALLY ALONG THE GREENS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 442 AM EST SUNDAY...WIDESPREAD RAIN AND SNOW WILL CONTINUE
THROUGH MUCH OF MONDAY MORNING...THEN DRIER AIR WORKING INTO THE
REGION WILL ALLOW THE PRECIPITATION TO BECOME MORE SHOWERY IN
NATURE. IT WILL ALREADY BE SNOWING OVER A LARGE PART OF NORTHERN
NEW YORK BY MONDAY MORNING WITH THE RAIN/SNOW LINE SHIFTING EAST
THROUGH THE DAY. MAX TEMPERATURES WILL OCCUR MONDAY MORNING THEN
TEMPERATURES WILL FALL INTO THE MID 30S BY THE AFTERNOON. LIGHT
SNOW ACCUMULATION IS POSSIBLE ESPECIALLY WEST OF THE CHAMPLAIN
VALLEY. THE SNOW SHOWERS WILL CONTINUE THROUGH MONDAY NIGHT AND
TUESDAY AS THE UPPER TROUGH BECOMES NEGATIVELY TILTED AND SETTLES
NEARLY ON TOP OF THE NORTH COUNTRY. SOUTHWEST WINDS BEHIND THE
COLD FRONT COULD RESULT IN SOME ACCUMULATING LAKE EFFECT SNOW FOR
FAR SOUTHERN SAINT LAWRENCE COUNTY...BUT IT DEPENDS ON JUST WHERE
THE BAND SETS UP. MUCH COLDER AIR WILL MOVE OVER THE REGION
MONDAY NIGHT AND TUESDAY AS 850MB TEMPS DROP TO -10C TO -14C.
LOWS WILL RANGE FROM THE LOWER 20S ALONG THE CONNECTICUT RIVER
VALLEY TO THE SINGLE DIGITS OVER THE NORTHERN ADIRONDACKS. HIGHS
ON TUESDAY WILL BE 15 TO 25 DEGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 400 AM EST SUNDAY...CLOSED UPPER LOW WILL MAKE ITS WAY
SLOWLY EASTWARD ACROSS THE AREA THROUGH THURSDAY AND THEN INTO THE
WESTERN ATLANTIC ON FRIDAY. THIS WILL BE FOLLOWED BY YET ANOTHER
CUTOFF LOW MOVING EAST FROM THE GREAT LAKES FOR NEXT WEEKEND. THE
RESULT WILL BE A CHANCE OF SNOW SHOWERS FOR MUCH OF THE EXTENDED
PORTION OF THE FORECAST.

A SERIES OF SHORTWAVES WILL ROTATE AROUND THE CLOSED LOW THROUGH
THURSDAY ENHANCING THE CHANCES FOR SNOW OR SNOW SHOWERS AT TIMES.
GREATEST PRECIPITATION CHANCES WILL BE OVER THE HIGHER TERRAIN OF
NORTHERN NEW YORK AND NORTHERN VERMONT...AND IN PARTICULAR THE
WESTERN SLOPES WITH DEEP AND PERSISTENT NW FLOW. SUFFICIENT
AVAILABLE MOISTURE...SO POTENTIAL EXISTS FOR AT LEAST MODERATE
ACCUMULATIONS IN UPSLOPE FAVORED LOCATIONS. WILL HAVE TO WATCH THE
WEDNESDAY AFTERNOON INTO THURSDAY PERIOD AS POTENTIAL EXISTS FOR
ADDITIONAL ATLANTIC MOISTURE TO WRAP AROUND THE UPPER LOW WHICH
COULD RESULT IN A MORE GENERAL SNOW FOR THE NORTHERN PORTION OF
THE FORECAST AREA. BY FRIDAY...THIS SYSTEM WILL BE FAR ENOUGH EAST
SO THAT PRECIPITATION CHANCES WILL DECREASE. HOWEVER...ANOTHER
CUTOFF WILL BRING A RETURN OF MORE SNOW SHOWERS NEXT WEEKEND.

NO EXTREME TEMPS DURING THE PERIOD. CLOUD COVER...ON AND OFF
PRECIPITATION AND WIND WILL RESULT IN RATHER SMALL DIURNAL RANGES.
LOOK FOR TEMPS TO BE A FEW DEGREES BELOW NORMAL WED/THURS....
MODERATING TO A LITTLE ABOVE NORMAL BY NEXT WEEKEND.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THROUGH 12Z MONDAY...DETERIORATING AVIATION CONDITIONS THIS MORNING
AS A WARM FRONT PUSHES NORTH INTO THE REGION. MIXED PRECIPITATION
WILL BE OVERSPREADING THE AREA THROUGH 15Z AND THEN CHANGE TO
RAIN BY AROUND 18Z. MAIN PRECIPITATION PROBLEM WILL BE FREEZING
RAIN AT KMSS 12Z-18Z. RAIN WILL THEN CONTINUE FOR THE REMAINDER OF
THE PERIOD. CEILINGS AND VISIBILITIES WILL LOWER INTO THE MVFR/IFR
CATEGORY. IN ADDITION...LOW LEVEL WIND SHEAR WILL DEVELOP ACROSS
THE AREA WITH WINDS AT 2000 FEET FROM THE SOUTHEAST AT 40 TO 50
KNOTS. EXPECT WINDS TO INCREASE TO 15 TO 25 KNOT WINDS AT THE
SURFACE FOR MOST LOCATIONS...EXCEPT KRUT WHICH MAY SEE GUSTS
AROUND 40 KTS.

OUTLOOK 12Z MONDAY THROUGH THURSDAY...A SHARP COLD FRONT WILL
IMPACT THE AREA MONDAY WITH RAIN CHANGING TO SNOW AT KMSS/KSLK BY
15Z...BUT NOT AT VERMONT TAF SITES TILL AFTER 18Z. WIDESPREAD MVFR
WITH AREAS OF IFR DURING MONDAY...ESPECIALLY IN A 2 TO 4 HR WINDOW
AROUND TIME OF FROPA. FOR LATE MONDAY INTO THURSDAY EXPECT ON AND
OFF SNOW SHOWERS WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE
...ESPECIALLY AT KSLK/KMPV.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VTZ002>005-
     007>010.
     HIGH WIND WARNING UNTIL 10 PM EST THIS EVENING FOR VTZ006-011-
     016>019.
NY...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NYZ027-029>031-
     034.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NYZ026-027-029-087.

&&

SYNOPSIS...MBH
NEAR TERM...MBH
SHORT TERM...MBH
LONG TERM...RJS
AVIATION...RJS
Hazardous weather outlook, Dec 12, 3:26 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
326 AM EST SUN DEC 12 2010

NYZ028-035-VTZ001-012-130830-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WINDSOR-
326 AM EST SUN DEC 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL MOVE UP WEST OF THE SAINT LAWRENCE RIVER
VALLEY TODAY AND TONIGHT...BRINGING A PERIOD OF SNOW...SLEET...AND
RAIN THIS MORNING THAT WILL CHANGE TO ALL RAIN BY THIS AFTERNOON.
LIGHT SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE
OVER OCCURS. SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH
ARE POSSIBLE THROUGH TODAY BEFORE SUBSIDING TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT MIXED PRECIPITATION
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

NYZ030-031-034-VTZ002>005-007>010-130830-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
ORLEANS-ESSEX-WESTERN CHITTENDEN-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-
326 AM EST SUN DEC 12 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STORM SYSTEM WILL MOVE UP WEST OF THE SAINT LAWRENCE RIVER
VALLEY TODAY AND TONIGHT...BRINGING A PERIOD OF SNOW...SLEET...AND
RAIN THIS MORNING THAT WILL CHANGE TO ALL RAIN BY THIS AFTERNOON.
LIGHT SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE
OVER OCCURS. SOUTHEAST WINDS OF 15 TO 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE THROUGH TODAY BEFORE SUBSIDING TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT MIXED PRECIPITATION
AMOUNTS AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

VTZ006-011-016>019-130830-
LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
326 AM EST SUN DEC 12 2010

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

A STORM SYSTEM WILL MOVE UP WEST OF THE SAINT LAWRENCE RIVER
VALLEY TODAY AND TONIGHT...BRINGING A PERIOD OF SNOW...SLEET...AND
RAIN THIS MORNING THAT WILL CHANGE TO ALL RAIN BY THIS AFTERNOON.
LIGHT SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE BEFORE THE CHANGE
OVER OCCURS. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 70 MPH
ARE POSSIBLE THROUGH TODAY BEFORE SUBSIDING TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT MIXED PRECIPITATION
AMOUNTS AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ027-029-130830-
NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
326 AM EST SUN DEC 12 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 10 PM EST THIS
EVENING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATION AMOUNTS
AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

NYZ026-087-130830-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
326 AM EST SUN DEC 12 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ICE ACCUMULATION AMOUNTS
TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Dec 12, 4:05 AM EST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 AM EST SUN DEC 12 2010

NYZ026-027-029-087-121200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
OGDENSBURG...POTSDAM...GOUVERNEUR
405 AM EST SUN DEC 12 2010

...LIGHT FREEZING PRECIPITATION MOVING INTO SAINT LAWRENCE COUNTY...

AT 400 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF PRECIPITATION DEVELOPING JUST SOUTH OF SAINT LAWRENCE
COUNTY IN NORTHERN NEW YORK...ALONG A LINE FROM ALEXANDRIA
BAY...TO CROGHAN...TO OLD FORGE. THIS PRECIPITATION WAS SLOWLY
MOVING NORTHEAST...AND WILL REACH OGDENSBURG BY 5 AM...MASSENA BY
7 AM...AND MALONE BY 730 AM. WITH TEMPERATURES BELOW
FREEZING...THIS PRECIPITATION WILL LIKELY START OUT AS SNOW BUT
WILL QUICKLY CHANGE OVER TO SLEET AND FREEZING RAIN. LIGHT ICE
ACCUMULATION IS POSSIBLE...ESPECIALLY ON ELEVATED SURFACES AND
BRIDGES.

AREA ROADWAYS WILL LIKELY BECOME SLICK AS THIS PRECIPITATION
SPREADS OVER SAINT LAWRENCE AND FRANKLIN COUNTIES. MOTORISTS
SHOULD USE CAUTION AND BE ALERT FOR CHANGING ROAD CONDITIONS.

MBH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Eastern Addison

When
December 12, 10:00 AM EST to 4:00 PM EST
Where
Eastern Addison forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

High Wind, Eastern Chittenden

When
December 12, 10:00 AM EST to 4:00 PM EST
Where
Eastern Chittenden forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Utility Company
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

High Wind, Lamoille

When
December 12, 10:00 AM EST to 4:00 PM EST
Where
Lamoille forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2010Every state in 2010This day in weather historyWarnings in Vermont, December 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266339, 266340, 266341.